Alert archive / California / Wind Advisories in 2015
Wind Advisory 28, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at May 15, 2015, 3:26 AM PDT. It took effect at May 15, 2015, 2:00 PM PDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- May 15, 2015, 3:26 AM PDT (10:26 UTC)
- In effect from
- May 15, 2015, 2:00 PM PDT
- Expired
- May 15, 2015, 9:00 PM PDT
- In force
- 7 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
991 WWUS76 KLOX 151026 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 326 AM PDT FRI MAY 15 2015 ... WIND ADVISORY IN EFFECT FOR THE ANTELOPE VALLEY THIS AFTERNOON THROUGH 9 PM PDT THIS EVENING|... .GUSTY WEST TO NORTHWEST WINDS WILL STRENGTHEN THIS AFTERNOON IN THE WAKE OF A PASSING COLD FRONT. STRONGEST WINDS WILL OCCUR ACROSS THE WESTERN PORTION OF THE ANTELOPE VALLEY. CAZ059-151830- /O.NEW.KLOX.WI.Y.0028.150515T2100Z-150516T0400Z/ ANTELOPE VALLEY- INCLUDING THE CITIES OF...LANCASTER...PALMDALE 326 AM PDT FRI MAY 15 2015 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING. * WINDS AND TIMING...WEST TO NORTHWEST WINDS WILL INCREASE TO BETWEEN 20 AND 30 MPH WITH GUSTS TO 45 MPH. ISOLATED GUSTS TO 55 MPH WEST OF HIGHWAY 14. * IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE HIGHWAYS 14 AND 138 WEST OF HIGHWAY 14. IN ADDITION...PATCHY BLOWING DUST AND SAND COULD RESTRICT VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ ASR/KAPLAN
2 follow-up statements
839 WWUS76 KLOX 151934 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1234 PM PDT FRI MAY 15 2015 ... WIND ADVISORY IN EFFECT FOR THE ANTELOPE VALLEY THIS AFTERNOON THROUGH 9 PM PDT THIS EVENING... .GUSTY WEST TO NORTHWEST WINDS WILL CONTINUE THIS AFTERNOON IN THE WAKE OF A PASSING COLD FRONT. STRONGEST WINDS WILL OCCUR ACROSS THE WESTERN PORTION OF THE ANTELOPE VALLEY IN THE AFTERNOON AND EVENING. CAZ059-160400- /O.CON.KLOX.WI.Y.0028.150515T2100Z-150516T0400Z/ ANTELOPE VALLEY- INCLUDING THE CITIES OF...LANCASTER...PALMDALE 1234 PM PDT FRI MAY 15 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WINDS AND TIMING...WEST TO NORTHWEST WINDS WILL INCREASE TO BETWEEN 20 AND 30 MPH WITH GUSTS TO 45 MPH. ISOLATED GUSTS TO 55 MPH WEST OF HIGHWAY 14. * IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE HIGHWAYS 14 AND 138 WEST OF HIGHWAY 14. IN ADDITION...PATCHY BLOWING DUST AND SAND COULD RESTRICT VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$
156 WWUS76 KLOX 160358 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 858 PM PDT FRI MAY 15 2015 CAZ059-160500- /O.EXP.KLOX.WI.Y.0028.000000T0000Z-150516T0400Z/ ANTELOPE VALLEY- INCLUDING THE CITIES OF...LANCASTER...PALMDALE 858 PM PDT FRI MAY 15 2015 ...WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING... WINDS WILL CONTINUE TO DIMINISH ACROSS THE ANTELOPE VALLEY THIS EVENING. LOCAL GUSTS UP TO 40 MPH MAY STILL ACROSS THE WESTERN PORTION. $$ HALL
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at May 14, 11:00 PM PDT, 4 hours 26 minutes earlier.
Area forecast discussion, May 14, 11:00 PM PDT, 4 hours 26 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1100 PM PDT THU MAY 14 2015 (NEW AVIATION DISCUSSION) .SYNOPSIS... LOW PRESSURE WILL BRING SHOWERS AND A SLIGHT CHANCE OF THUNDERSTORMS TO THE AREA TONIGHT AND FRIDAY. SNOW LEVELS WILL BE NEAR 5000 FEET WITH SEVERAL INCHES OF SNOW ACCUMULATION IN THE MOUNTAINS. TEMPERATURES WILL REMAIN COOL THROUGH SATURDAY THEN WARM A BIT BEFORE ANOTHER WEATHER SYSTEM MOVES INTO THE REGION NEXT WEEK. && .SHORT TERM (TONIGHT-SUN)...A BROAD UPPER LEVEL LOW PRESSURE SYSTEM WAS BRINGING SHOWERS AND FEW THUNDERSTORMS TO PARTS OF SOUTHWESTERN CA THIS EVENING. SOME RAINFALL RATES HAVE BEEN OVER 1 INCH PER HOUR WITH THE THUNDERSTORMS. WEATHER SPOTTERS IN THE SAN FERNANDO VALLEY AND IN MALIBU REPORTED PEA TO MARBLE SIZED HAIL THIS EVENING. ADDITIONAL SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE OVERNIGHT ACROSS THE REGION. SNOW LEVELS WERE DOWN TO ABOUT 5000 FEET THIS EVENING WITH SOME SNOW ACCUMULATION EXPECTED OVERNIGHT INTO FRI. SOME GUSTY WINDS WILL ACCOMPANY THE SNOW...AND A WINTER WEATHER ADVISORY IS IN EFFECT FOR THE L.A. COUNTY MTNS THRU 8 PM FRI. PLEASE SEE THE LATEST WINTER WEATHER MESSAGE (LAXWSWLOX) FOR FURTHER DETAILS. THE BROAD UPPER LOW CENTER WAS OFF THE MONTEREY COUNTY COAST THIS EVENING. THIS SYSTEM WILL MOVE SE TO NEAR POINT CONCEPTION BY LATE TONIGHT THEN WEAKEN WHILE MOVING THRU THE SOCAL BIGHT ON FRI. THE LEFTOVER TROF WILL MOVE E FRI NIGHT...THEN A FLAT UPPER RIDGE WILL MOVE INTO THE AREA ON SAT. A BROAD UPPER LEVEL TROF WILL APPROACH THE CA COAST SAT NIGHT THEN MOVE TO JUST OFF THE COAST ON SUN. THE CHANCE OF SHOWERS AND SLIGHT CHANCE OF THUNDERSTORMS WILL CONTINUE ON FRI...WITH THE BEST CHANCE OF SHOWERS OVER L.A./VTU COUNTIES AS A FAST MOVING SURFACE LOW PRESSURE SYSTEM PASSES JUST TO THE S OF THE AREA. RAINFALL TOTALS THRU FRI WILL BE HIGHLY VARIABLE DUE TO THE SHOWERY NATURE OF THIS WEATHER SYSTEM. IT DOES APPEAR FAIRLY LIGHT AMOUNTS OF RAIN CAN BE EXPECTED THROUGH MOST OF SLO AND SANTA BARBARA COUNTIES...ANYWHERE FROM AROUND A TENTH OF AN INCH TO A HALF OF AN INCH. VENTURA AND LOS ANGELES COUNTY COASTS AND VALLEYS WILL SEE A QUARTER INCH UP TO ONE INCH. HIGHER AMOUNTS IN THE VENTURA AND LA COUNTY MOUNTAINS WITH AROUND AN INCH IN THE VENTURA MOUNTAINS TO TWO INCHES IN THE SAN GABRIEL MOUNTAINS. THERE COULD BE LOCALLY HIGHER AMOUNTS NEAR THUNDERSTORMS. THERE MAY BE A FEW LEFTOVER SHOWERS FRI EVENING OVER ERN L.A. COUNTY...OTHERWISE DRY WEATHER WILL MOVE IN FRI NIGHT AND CONTINUE THRU SUN. THE MARINE LAYER WILL BECOME A BIT BETTER ORGANIZED OVER THE WEEKEND...WITH VARYING AMOUNTS OF LOW CLOUDS AND FOG FOR THE COAST AND ADJACENT VLYS FOR SAT NIGHT INTO SUN MORNING. OTHERWISE... PARTLY CLOUDY SKIES FOR THE MOST PART WILL PREVAIL THRU SUN AS SOME MID AND HI LEVEL MOISTURE PERSISTS AT TIMES. TEMPS ACROSS THE REGION ARE EXPECTED TO BE SEVERAL DEGREES BELOW NORMAL ON FRI...THEN WARM SLIGHTLY FOR SAT AND SUN...BUT REMAIN A FEW DEGREES BELOW NORMAL IN ALL AREAS. ***FROM PREVIOUS DISCUSSION*** .LONG TERM (MON-THU)... THE UPPER LOW DIVING DOWN FROM THE NORTHWEST WILL BECOME ELONGATED AND NEGATIVELY TILTED BY MONDAY WITH THE MAIN VORT MAX EXPECTED TO STAY TO THE SOUTH OVER BAJA. AT THIS POINT IT LOOKS LIKE THE MAIN IMPACT OF THIS UPPER TROUGH WILL BE COOLER THAN NORMAL TEMPS AND NIGHT THROUGH MORNING LOW CLOUDS THROUGH WEDNESDAY AS THE THE BROAD UPPER TROUGH CONTINUES TO LINGER OVER THE FORECAST AREA. A RIDGE LOOKS LIKELY ON THURSDAY THAT MAY PUSH OUT THE CLOUDS AND SEND TEMPERATURES BACK UP A FEW DEGREES FOR A FEW DAYS. && .AVIATION... 15/0600Z AT 0500 UTC THERE WAS NO MARINE LAYER INVERSION AT LAX. MODERATE CONFIDENCE IN 06Z TAFS THRU 20Z. CONDS WILL BE PREDOMINATELY DRY AND VFR BUT THERE WILL BE A FEW PERIODS OF MVFR VIS AND CIGS WITH RAIN SHOWERS. THERE IS A 20 PERCENT CHC OF A TSTM WITH IFR CIGS AND VIS. GOOD CONFIDENCE IN DRY VFR CONDS AFTER 20Z. KLAX AND KBUR...MODERATE CONFIDENCE IN 06Z TAFS THRU 20Z. CONDS WILL BE PREDOMINATELY DRY AND VFR BUT THERE WILL BE A FEW PERIODS OF MVFR VIS AND CIGS WITH RAIN SHOWERS. THERE IS A 20 PERCENT CHC OF A TSTM WITH IFR CIGS AND VIS. GOOD CONFIDENCE IN DRY VFR CONDS AFTER 20Z. && .MARINE...14/900 PM... MODERATE TO HIGH CONFIDENCE THAT WINDS WILL REMAIN BELOW SMALL CRAFT ADVISORY (SCA) CRITERIA THROUGH LATE TONIGHT. THERE IS A 30% CHANCE THAT A SCA WILL BE NEEDED ON FRIDAY FOR GUSTY EAST WINDS OVER ZONES PZZ676 AND PZZ655...AND POSSIBLY PZZ673. THESE EAST WINDS ARE ASSOCIATED WITH A SURFACE LOW THAT WILL BE MOVING SOUTHEASTWARD ACROSS THE WATERS THIS AFTERNOON THROUGH LATE MORNING FRIDAY. MOST LIKELY WE WILL SEE ISOLATED GUSTS TO 25 KNOTS OVER THE SOUTHERN WATERS ON FRIDAY. BY LATE FRIDAY AFTERNOON AND FRIDAY NIGHT...WINDS WILL SHIFT TO THE NORTHWEST BEHIND THE DEPARTING LOW AND INCREASE. IT IS LIKELY THAT A SCA WILL BE NEEDED OVER THE OUTER WATERS FOR THE INCREASING NORTHWEST WINDS FRIDAY NIGHT THROUGH SATURDAY NIGHT. LOCAL GALE FORCE GUSTS WILL BE POSSIBLE AT TIMES. FOR THE INNER WATERS...GUSTS TO 25 KNOTS WILL BE POSSIBLE OVER THE WESTERN PORTIONS FRIDAY EVENING. WINDS WILL DECREASE SOMEWHAT ON SUNDAY BUT ARE EXPECTED TO INCREASE AGAIN SUNDAY NIGHT THROUGH TUESDAY. THE RISK OF ISOLATED THUNDERSTORMS WILL CONTINUE TONIGHT THROUGH FRIDAY AFTERNOON. ANY THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING GUSTY AND ERRATIC WINDS...SMALL HAIL...HEAVY RAINFALL...LOCALLY ROUGH SEAS AND WATERSPOUTS. && .LOX WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY (SEE LAXWSWLOX). MARINE WEATHER STATEMENT (SEE LAXMWSLOX). && PUBLIC...SIRARD/JLD AVIATION...ASR MARINE...SMITH/SIRARD WWW.WEATHER.GOV/LOSANGELES
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 2:49 AM PDT | Small Craft Advisory | LOX | 42 hr |
Nearby
Wind Advisories in California, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.